lamb overdosed on ivermectin

Discussion in 'Other Pets & Livestock' started by Mrs. Turbo, Mar 3, 2009.

  1. Mrs. Turbo

    Mrs. Turbo Chillin' With My Peeps

    Jan 26, 2009
    ky
    my neighbor just brought me a month old lamb that was overdosed on ivermectin. He can't get up and his eyes are rolling in the back of his head. His head also arches back and he has slight tremors. I don't think he is going to make it. The vet said to give him a bath to wash off the pouron iverm. He said there isn't anything else we can do except make sure he eats and give him Gatorade in between. Any one else have this happen?


    he looks dead in the picture.....he is still breathing. I have him on a heating pad and wrapped in a blanket. I also turned up the heat in the house until he is dry.

    [​IMG]
     
    Last edited: Mar 3, 2009
  2. coloradochick

    coloradochick Chillin' With My Peeps

    2,503
    11
    213
    Dec 19, 2007
    Brighton, CO
    [​IMG] Here's a get well wish for the little guy. I hope he makes it, very heartbreaking [​IMG]
     
  3. redhen

    redhen Kiss My Grits... Premium Member

    35,112
    121
    458
    May 19, 2008
    Western MA
    ooh man! [​IMG] i hope he makes it! [​IMG] [​IMG]
     
  4. Blondie

    Blondie Chillin' With My Peeps

    Poor thing!!! [​IMG]

    How much ivermectin did they use????????? I didn't think you could overdose on worming medicines.

    I know with goats we can give "powerpunch". It's a super concentrated vitamin liquid, but if she is unconsious, how can you get her to drink anything?
     
  5. Mrs. Turbo

    Mrs. Turbo Chillin' With My Peeps

    Jan 26, 2009
    ky
    he still drinks a bottle but I don't think he will much longer, we might have to tube feed him. I don't know how much they gave him but I wouldn't have wormed one that young.
     
  6. Fudgie

    Fudgie Hatching Queen - Got Fudge?

    can you try some honey on the tongue to give him some extra energy

    I wonder if you talk to the vet about something to counteract the ivermectin. Or a vit B shot or something
     
  7. ksacres

    ksacres At Your Service

    Nov 16, 2007
    San Antonio TX
    Wow, an overdose of POURON? That's something you don't see everyday. Poor little guy, I hope he makes it!
     
  8. Hens_And_Chicks

    Hens_And_Chicks Chillin' With My Peeps

    551
    0
    139
    Feb 23, 2009
    Ohio
    I don't know how much Ivermectin it would take to overdose a lamb but I have horses and I didn't know you could OD with this med - within reason. Who diagnosed the OD and who gave the med? Is is possible it is something else?

    Just wondering.
     
  9. Mrs. Turbo

    Mrs. Turbo Chillin' With My Peeps

    Jan 26, 2009
    ky
    my neighbor got him from a farmer last night. After they gave it the ivermectin the mom wouldn't take the lamb back so they found someone to take him. He didn't start having a reaction until early this morning. I don't know how much they gave him or why......that was the only med he was given. After they brought him to me I called our vet and he diagnosed over the phone. He said there was nothing to give him to counteract the med. other than washing away what was left of the pouron. I gave him the rest of his bottle 2 hours ago and just gave him some sugar water. Vet said to give extra fluid like Gatorade or sugar water to help flush out the med.
     
    Last edited: Mar 3, 2009
  10. KellyHM

    KellyHM Overrun With Chickens

    7,096
    12
    261
    Sep 10, 2008
    Lakeland, FL
    If you can give him supportive care (fluids/tube feed) he will probably recover in time. It just depends how extensive you want to get with the treatment. There is nothing to counteract it, but a lot of times you can support them through it.

    ETA: If he starts having seizures you may need to get something from your vet to stop them.
     
    Last edited: Mar 3, 2009

BackYard Chickens is proudly sponsored by